Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Gogitta


[Go...]

Recommended Posts

Hello to everyone. I have been on Xanax for at least 20 years, so very tired of the dependency. Was suffering with Panic disorder, depression including stress. At the advice of my MD at Mayo Clinic, I started taking Konopin replacing Xanax on last Sunday evening. This week has been ok, periods of fright, 1 emergency visit and here I am on Sunday again. At the end of 5 weeks I should stop Konopin. So happy to finally get into the room, do need your support
Link to comment
Share on other sites

Hello Gogitta, welcome to BenzoBuddies,

 

We'll be happy to support you but first we'll need a bit more information.  Could you tell us what your Xanax dose was and what dose your Dr crossed you to, also, was it a gradual switch or all at once? 

 

When you say you'll stop Klonopin at the end of 5 weeks, does this include a taper and if so, what percentage of reductions will you be doing?  We typically suggest reducing your dose by about 5-10% every week or two to minimize symptoms in order to remain functional and for someone who has been on the drug for 20 years, this is advisable.

 

Please take a look at our Planning your taper (Taper Plans) board to see the methods we support and if you'd like, you can start a thread asking our other members for suggestions.

 

If you'd like to connect with others going through this, you can find them here:  Withdrawal Support (during your taper)

 

You may be able to get a little more insight into what benzo's do to us and what symptoms you can expect by taking a look at  The Ashton Manual.

 

We're happy you've joined us, please let us know how we can help.

 

Pamster

Link to comment
Share on other sites

I was prescribed Klonopin .5 Milligrams to replace Xanax . 5 mlg 3 times a day, but was only taking it twice unless my stress for that day was higher than normal.  The prescription is

Take 1/2 Klonopin in the a.m. and 1 whole at night for 2 weeks, then 1/2 in a.m. and 1/2 in p.m. for 2 wks, then the last 2 weeks 1/2 one time a day. Total 6 wks. THEN STOP!

Link to comment
Share on other sites

Oh dear, that's a very rapid taper!  There are many who can get off these drugs with little to no problems but you won't find them here, if you're like us, this taper rate will be painful.  We've found it's best to taper slowly to allow you to function while reducing the drug.  Getting the drug out of your body is only the first step, it takes your brain awhile to rewire the changes it made to accommodate the actions of the drug.  Tapering quickly only increases our pain, it doesn't promote healing.

 

If we can provide you with some documentation supporting the validity of slow tapers, do you think you can get your provider to listen to your concerns?  There is new FDA guidance on this subject.

Link to comment
Share on other sites

×
×
  • Create New...